Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 4, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 4, 2021, 6:43 PM EDT for Broward County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 6:43 PM EDT (22:43 UTC)
Expired
Jul 4, 2021, 7:30 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2153 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

477 
WWUS82 KMFL 042243
SPSMFL

Special Weather Statement
National Weather Service Miami FL
643 PM EDT Sun Jul 4 2021
 
FLZ066-067-070-071-042330-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
643 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 730 PM EDT...

* At 642 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles south of Rotenberger
  Wildlife Refuge, or 27 miles south of South Bay, moving northeast
  at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Okeelanta, Mile Marker 30 On Alligator Alley, Holey Land Wildlife
  Refuge, Big Cypress Seminole Reservation, Intersection Alligator
  Alley And Miami Canal, Rotenberger Wildlife Refuge, Miccosukee
  Indian Reservation, Miccosukee Service Plaza, Big Cypress National
  Preserve and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2602 8097 2641 8107 2657 8086 2664 8060
      2618 8043
TIME...MOT...LOC 2242Z 239DEG 7KT 2629 8081 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 2:46 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 4, 2:46 PM EDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Miami FL
246 PM EDT Sun Jul 4 2021

...Monitoring Tropical Storm Elsa...
...Tropical Storm Watches in Effect for The Gulf Coast...

.SHORT TERM (Now Through Tuesday)...

The primary focus for the short term period will be the eventual
evolution of Tropical Storm Elsa. As of this afternoon, the TS was
located between Jamaica and the eastern portions of Cuba. Models are
in good agreement on tracking the system generally northwest or west-
northwest before an eventual turn to the north takes place later on
in the period as the system rounds the western periphery of an upper
level high over the western Atlantic.

Although the track forecast remains a bit higher confidence, the
intensity (as always) remains a bit of a challenge. Land interaction
will influence the strength through the next 24 to 36 hours.
Although the system has done well avoiding direct landfall thus far
across the Greater Antilles, it remains on the weaker side with the
mid level vort decoupled form the low level circulation. Ultimately,
intensity will depend on where and how long Elsa will remain over
land and whether or not the low level circulation and the mid level
circulation can ever stack over water. It shall be no surprise that
local impacts depend on both track and intensity. Based on the
current NHC forecast the "worst" conditions will be along the Gulf
Coastal areas.

*Storm Surge: Generally up to 3 feet above ground level possible
along Mainland Monroe and Collier Coasts. We will need to monitor
for coastal flood products in future packages if these values remain
in the forecast.

*Wind: Tropical storm winds, especially in gusts will be possible
with the highest potential closer to the Gulf Coast (closer to the
low center). Squally weather will be possible areawide and cannot
rule out a gust or two in the stronger bands reaching tropical storm
force even further away from the center.

*Flooding: Confidence is increasing regarding flood potential,
especially across the western half of south Florida. Considered a
flood watch this package; however, decided to hold off as the
forecast has slowed just a bit, which gives us more time to assess
the overall threat. Will cover this locally with a continuation of
the ESF for now.

*Tornadoes cannot be ruled out across south Florida, especially as
the northeast and eastern portions of the storm approaches.

Again, all the above impacts are focused on current track and
intensity forecasts. Any slight change would mean some changes.
Residents and visitors to south Florida should follow NHC and the
local HTI products for more details and possible forecast changes.

.LONG TERM (Tuesday night through Sunday)...

In the wake of Elsa, upper level heights build back into south
Florida from the western Atlantic. Low level moisture will continue
to stream into the region from the Atlantic and Caribbean. A
continuation of diurnally driven convection can be expected. toward
the end of the period heights jump to around 594dam across the
region. This may limit POPs just a bit with a somewhat drier column,
however, the main story will likely be the increase in afternoon
high temperatures, especially across the Gulf coast and interior
given the easterly or southeasterly low level flow.

&&

.AVIATION(18Z TAFS)...

Primarily VFR until late in the TAF period, when conditions should
gradually deteriorate with strengthening SE winds and outer rain
bands spreading across South Florida ahead of Elsa. For today,
winds are sea-breeze driven, with onshore flow at all terminals.
Convection is expected primarily over inland areas this
afternoon, and present indications are that this activity will
remain inland of the terminals.

&&

.MARINE...

Marine conditions will decline later this afternoon and especially
overnight tonight and remain hazardous through around midweek in
response to Tropical Storm Elsa. Tropical Storm Watches have been
issued for the Gulf zones. Elsewhere, southern Atlantic waters and
Biscayne Bay will need a Small Craft Advisory (Cautionary headlines
elsewhere) from later tonight through late Tuesday as winds climb to
around or above 20 knots. The tropical storm conditions along with
wave heights ranging from 10 to 15 feet can be expected across the
Gulf. Conditions will improve on Wednesday as Elsa continues to move
further away from our region.

&&

.BEACHES...

As Tropical Storm Elsa begins to move into the region through the
start of the new workweek, rip currents can be expected along both
the Gulf and the Atlantic Coasts. Some minor coastal flooding may
also be possible, especially along the Gulf Coast late Monday and
into Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  88  78  89 /  30  80  60  70
West Kendall     78  88  77  89 /  30  80  60  70
Opa-Locka        78  88  77  89 /  30  80  60  70
Homestead        78  87  77  88 /  30  70  60  70
Fort Lauderdale  78  87  77  87 /  30  80  60  70
N Ft Lauderdale  78  87  77  87 /  30  80  60  70
Pembroke Pines   76  87  76  87 /  30  80  60  70
West Palm Beach  77  88  76  88 /  30  80  50  70
Boca Raton       78  88  77  89 /  30  80  60  70
Naples           76  90  76  88 /  30  60  60  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for FLZ069-075.

AM...Small Craft Advisory from 11 PM this evening to 11 PM EDT
     Tuesday for AMZ630-651-671.

GM...Tropical Storm Watch for GMZ656-657-676.

&&

Aviation...Weinman
Short Term and Beaches/Marine...Frye
Long Term...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 4, 3:36 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
336 PM EDT Sun Jul 4 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
336 PM EDT Sun Jul 4 2021

...ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING...
...MONITORING THE PROGRESS OF ELSA...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Isolated to scattered thunderstorms are possible
this evening, with best chances over interior areas and the Lake
region. The strongest storms could contain gusty winds, frequent
lightning, and locally heavy rainfall.

Waterspouts: Waterspouts will be possible this evening, especially
over Lake Okeechobee and Atlantic waters.

Wind: Locally strong wind gusts will be possible with thunderstorms
this evening, especially across the interior and the Lake region.

Temperatures: Maximum apparent temperatures in the 100 to 104 range
possible this afternoon across portions of South Florida early this
evening.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Elsa is forecast to approach Cuba and the Florida Straits into
Monday. Impacts from wind, surge, rainfall, and tornadoes will be
possible across portions of South Florida from early Monday and
through mid-week. Residents and visitors are urged to monitor updates
to the forecast for Elsa, and ensure that Hurricane preparedness
plans are in place.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however, individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 4, 6:17 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
617 PM EDT Sun Jul 4 2021

FLZ067-068-168-042300-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
617 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 700 PM EDT...

* At 617 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near North County Airport, or 7
  miles west of Palm Beach Gardens, moving east at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
  Lake Park, Haverhill, Cloud Lake, Palm Beach International Airport,
  Port Of Palm Beach, Golden Lakes, North County Airport, Loxahatchee
  Groves, Lion Country Safari Park, Gun Club Estates and Schall
  Circle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2682 8003 2666 8003 2672 8047 2696 8045
      2696 8014 2697 8014 2697 8006
TIME...MOT...LOC 2217Z 266DEG 6KT 2687 8029

CWC
Special weather statement, Jul 4, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
643 PM EDT Sun Jul 4 2021

FLZ066-067-070-071-042330-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
643 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 730 PM EDT...

* At 642 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles south of Rotenberger
  Wildlife Refuge, or 27 miles south of South Bay, moving northeast
  at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Okeelanta, Mile Marker 30 On Alligator Alley, Holey Land Wildlife
  Refuge, Big Cypress Seminole Reservation, Intersection Alligator
  Alley And Miami Canal, Rotenberger Wildlife Refuge, Miccosukee
  Indian Reservation, Miccosukee Service Plaza, Big Cypress National
  Preserve and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2602 8097 2641 8107 2657 8086 2664 8060
      2618 8043
TIME...MOT...LOC 2242Z 239DEG 7KT 2629 8081

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 11:03 PM EDTTropical Storm WatchMFLCollier, Monroe30 hr
Jul 4, 11:14 AM EDTSmall Craft AdvisoryMFL51 hr
Jul 4, 6:17 PM EDTSpecial Weather StatementMFLPalm Beach43 min
Jul 4, 7:29 PM EDTSpecial Weather StatementMFLBroward, Palm Beach46 min
Jul 4, 7:32 PM EDTSpecial Weather StatementMFLGlades43 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.